# SDR 2017FA0000483

- Difficulty date: September 8, 2017
- Submitted: September 8, 2017
- Operation: General aviation
- Aircraft: N442BD
- Make and model: Robsin R44RAVENII
- Aircraft serial: 11569
- Aircraft time: 2,084 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: C16932
- Condition: Cracked
- Location: Exhaust
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION,  FOUND THE MUFFLER ASSEMBLY CRACKED AND BULGING AT THE MATING FLANGES TO THE COLLECTORS AND THE WELDED AREA FOR THE TAIL PIPE. THIS IS THE THIRD EXHAUST FROM THAT HAS FAILED IN THE SAME MANNER, JUST ON THIS SHIP ALONE. THIS COULD LEAD TO CARBON MONOXIDE IN THE CABIN, WHICH IS A SAFETY CONCERN.
